Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Topeka, KS

August 2, 2013Clay County, Dickinson County, Kansas

NWS Topeka, KS issued this flash flood warning at Aug 2, 2013, 3:04 AM CDT for Clay County, Dickinson County, Kansas. It was in force for 4 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2013, 3:04 AM CDT (08:04 UTC)
Expired
Aug 2, 2013, 7:00 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KS, Dickinson County, KS

The radar

The Topeka radar (KTWX), 85 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:00 AM CDTFLASH FLOOD1 N Talmage, KSWATER RESCUE NEAR HIGHWAY 18 AND FAIR ROAD. VEHICLE DROVE INTO 2 TO 3 FEET OF RUNNING WATER. THE VEHICLE THEN BECAME HUNG UP ON A STUMP...ALLOWING RESCUERS TO ACCESS THE VEHICLE AND PERFORM THE RESCUE.
Aug 2, 4:06 AM CDTFLASH FLOOD8 Wsw Wakefield, KS4TH ROAD WEST OF K-15 HAS WATER FLOWING OVER THE ROAD.
Aug 2, 4:06 AM CDTFLASH FLOODClay Center, KSSEVERAL STREETS IN CLAY CENTER HAVE WATER RUNNING OVER THEM.
Aug 2, 6:06 AM CDTHEAVY RAIN 3.186 Ne Talmage, KSSTORM TOTAL AS OF 6 AM.
Aug 2, 7:00 AM CDTHEAVY RAIN 3.05Longford, KS
Aug 2, 7:00 AM CDTHEAVY RAIN 3.5Abilene, KS
Aug 2, 7:00 AM CDTHEAVY RAIN 3.651 S Clay Center, KS
Aug 2, 7:00 AM CDTHEAVY RAIN 5.53 N Abilene, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WGUS53 KTOP 020804
FFWTOP
KSC027-041-021200-
/O.NEW.KTOP.FF.W.0015.130802T0804Z-130802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
304 AM CDT FRI AUG 2 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DICKINSON COUNTY IN CENTRAL KANSAS...
  CLAY COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 700 AM CDT

* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN HAS FALLEN ACROSS CLAY AND NORTHERN DICKINSON 
COUNTY. RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE BEEN REPORTED. AN 
ADDITIONAL ONE TO 3 INCHES IS POSSIBLE ACROSS SOUTHERN CLAY AND 
NORTHERN DICKINSON COUNTIES. 

* LOCATIONS IMPACTED INCLUDE...
  ABILENE...
  CHAPMAN...
  CLAY CENTER...
  ENTERPRISE...
  GREEN...
  IDANA...
  LONGFORD...
  MANCHESTER...
  MOONLIGHT...
  MORGANVILLE...
  OAK HILL...
  TALMAGE...
  WAKEFIELD...
  WOODBINE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 268 AND 289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3947 9736 3947 9697 3897 9697 3877 9695
      3875 9736 3916 9738

$$

WOYNICK
1 follow-up statement
466 
WGUS73 KTOP 020924
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
424 AM CDT FRI AUG 2 2013

KSC027-041-021200-
/O.CON.KTOP.FF.W.0015.000000T0000Z-130802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-DICKINSON-
424 AM CDT FRI AUG 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHERN DICKINSON AND CLAY COUNTIES...

AT 406 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN CLAY COUNTY 
REPORTED FLASH FLOODING ON 4TH ROAD JUST WEST OF KANSAS HIGHWAY 15 
AND STREET FLOODING UP TO TWO FEET DEEP IN PARTS OF CLAY CENTER. 
HEAVY RAINFALL HAS ENDED BUT LIGHT TO MODERATE RAINFALL WITH 
ADDITIONAL AMOUNTS UP TO THREE QUARTERS OF AN INCH ARE EXPECTED 
THROUGH 7 AM. 

LOCATIONS IMPACTED INCLUDE...
ABILENE...CHAPMAN...CLAY CENTER...ENTERPRISE...GREEN...IDANA...
LONGFORD...MANCHESTER...MOONLIGHT...MORGANVILLE...OAK HILL...
SOLOMON...TALMAGE...WAKEFIELD AND WOODBINE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3947 9736 3947 9697 3897 9697 3877 9695
      3875 9736 3916 9738

$$

WOYNICK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:32 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 1, 11:32 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1132 PM CDT Thu Aug 1 2013

.UPDATE...
ISSUED AT 917 PM CDT THU AUG 1 2013

Convection continues to progress south southeast similar to what
the backward propagating Corfidi vectors would forecast...and
latest LAPS analysis shows the axis of low level moisture
convergence over northern KS. The HRRR has shown good consistency
with bringing the MCS into the area overnight...and with the RAP
and NAM continuing to show the advection of high theta-e air into
northeast KS with persistent isentropic upglide...hard to see what
would cause the MCS to fall apart before moving across the area. With
increasing confidence that the MCS will track across the
area...have increased pops and gone with categorical wording into
Friday morning.

UPDATE ISSUED AT 610 PM CDT THU AUG 1 2013

Convection across eastern NEB continues to propagate south
southeast as the backward propagating Corfidi vectors would
forecast. Think that as the low level jet veers to the southwest
and continues to advect moisture into northeast KS...that the
storms in NEB should hold together and move into the forecast
area. The HRRR appears to have a reasonable handle on this
convection and would expect it to move into northeastern KS
between 10 pm and midnight. RAP and NAM progs suggest that the
boundary layer will be stabilizing by then so there continues to
be some uncertainty in potential for severe storms. Steep mid
level lapse rates initially as the storms move south and deep
layer sheer around 40 kts would be supportive from some organized
storms. Although it still looks like some kind of MCS will
propagate across the area overnight tonight rather than discrete
storms making strong wind gusts more of a concern if the boundary
layer does not stabilize as forecast.

&&

.SHORT TERM...(THIS EVENING THROUGH Friday)
ISSUED AT 347 PM CDT THU AUG 1 2013

Surface high pressure has slid off to the southeast this afternoon
with light southerly flow building into the area. The atmosphere
remains quite moist in the low levels with dewpoints in the middle
60s to lower 70s across the forecast area while temperatures have
risen into the upper 80s. These low level conditions have combined
with moderate lapse rates to produce a moderately unstable airmass
across central and eastern Kansas. Any cap appears to be quite weak
this afternoon but low level convergence and upper forcing are both
at a minimum, and most signs point to little to no convection
through the afternoon hours. However, a short wave trough moving
from South Dakota into Nebraska this afternoon has helped kick off a
few clusters of severe thunderstorms near the Nebraska border and
this activity is expected to move south and southeast this evening.

While the activity over Nebraska will initially be supercellular in
nature, expect it to eventually congeal cold pools and surge to the
south, likely with forward propagating segments and LEWP structures
and perhaps with embedded areas of mid level supercell rotation.
Instability will weaken a bit into the evening hours but should
still be sufficient when paired with large hodographs and strong
deep layer shear to pose a threat for severe weather as it moves
into eastern Kansas. The primary question at the current time is the
strength of the cap that will develop later in the evening. Most
model forecast soundings suggest that the cap does develop but if an
organized cold pool can lift parcels to 5 or 6 thousand feet, it
should be able to maintain surface based convection. Based on the
strength of the activity ongoing, would tend to believe that surface
based strong to severe convection could persist at least into
northern Kansas, and perhaps across the entire area as the MCS dives
south. The primary severe threat would seem to be damaging winds
although there is at least marginal potential for large hail
especially if some supercell characteristics can be maintained. The
tornado threat appears to be very very small. Will also have to
monitor potential for flooding in case the forward propagation of
the system stops and the low level jet kicks into existing
boundaries.

Expect remnant showers and convection to be ongoing Friday morning,
and any outflow boundaries will play a large role in thunderstorm
and severe weather potential for Friday afternoon. As of now, expect
a slightly better chance of outflow pushing all the way through the
forecast area, potentially keeping some of the area stable by
afternoon. However, if the sun comes out to quickly warm the post
outflow airmass, could see a fairly good severe weather setup by
afternoon. For now, there are too many uncertainties to get
specific, but the potential for storms certainly exists.

Barjenbruch

.LONG TERM...(Friday NIGHT THROUGH Thursday)
ISSUED AT 347 PM CDT THU AUG 1 2013

Friday night through Thursday...

Friday night as the LLJ increases moisture convergence develops
across NE KS which may be the focus for additional thunderstorm
development as the sfc front slowly progresses into the southern
portion of the CWA. The better chances for precip appear to be
across east central KS, although not confident if the lift will be
strong enough to get convection started. On Saturday during the day
the front continues to move south into OK as weak shortwave
disturbances slide eastward along the northern edge of the mid/upper
level high. This lift may cause an isolated shower or thunderstorm
across the southern CWA, but most areas will likely be dry. On
Saturday night a stronger shortwave is forecast to approach the area
from the central Rockies bringing the chances for rain therefore
pops increase during the overnight hours. The best chance for rain
will be Sunday as the deep layer moisture increases ahead of the
shortwave and warm air advection spreads eastward out of western KS.
High temperatures on Saturday will be in the mid to upper 80s and
slightly cooler on Sunday with cloud cover and rain chances.

Monday through Thursday...

The area remains under NW mid/upper level flow as the upper high
anchors over the southern Plains. Shortwaves embedded within the
flow are forecast to bring numerous rain chances to the area. Around
mid week a stronger mid/upper level low will dive southward into
southern Canada suppressing the ridge out west bringing more of a
zonal flow to the Central Plains. High temperatures will continue to
be below average with the chances of rain.

Sanders

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Friday NIGHT)
ISSUED AT 1132 PM CDT THU AUG 1 2013

The convective system continues to move through south towards the
terminals...and has weakened suggesting the boundary layer has
stabilized somewhat. Think SHRA with embedded TS will persist
until the westward extend of the MCS dies or moves east. Models
show QPF hanging on well into Friday morning...but were also to
slow to bring the cold pool into KS. because of this will hedge to
precip ending sooner than models have. Conditions should be VFR
unless a heavier downpour moves through which could cause some
temporary MVFR VSBY and CIGS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...WOLTERS
SHORT TERM...BARJENBRUCH
LONG TERM...SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Aug 1, 3:57 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT THU AUG 1 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-022100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
357 PM CDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE AREA FROM NEBRASKA THIS
EVENING...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF
THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS...PARTICULARLY THIS
EVENING DURING THE EVENING HOURS NORTH OF INTERSTATE 70. HAIL AND
HEAVY RAIN WILL ALSO BE POSSIBLE. THE POTENTIAL FOR SEVERE WEATHER
IS LOWER SOUTH OF INTERSTATE 70...BUT SMALL HAIL AND GUSTY WINDS
REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE ON FRIDAY AND FRIDAY NIGHT FOR MOST
OF NORTHEAST KANSAS.  SOME OF THE STORMS MAY BE CAPABLE OF
PRODUCING HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL.

OFF AND ON CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK.

WITH SEVERAL CHANCES FOR THUNDERSTORMS THROUGH THE COMING WEEK...
AND MUCH OF THE AREA HAVING RECEIVED HEAVY RAINFALL IN LATE
JULY...THERE IS SOME POTENTIAL FOR FLOODING THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 1, 9:33 PM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT THU AUG 1 2013

KSZ009-010-020315-
MARSHALL-WASHINGTON-
933 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL AND EASTERN
WASHINGTON COUNTIES...

THROUGH 1015 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 30 MPH ACROSS PORTIONS OF NORTHERN MARSHALL AND EASTERN
WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE CLUSTER OF STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND
50 MPH AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE HOLLENBURG...HANOVER...OKETO...BREMEN...WASHINGTON...
SUMMERFIELD...MARYSVILLE...GREENLEAF...BEATTIE...BARNES AND AXTELL.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 4000 9627 3995 9624 3985 9624 3966 9700
      4001 9719
TIME...MOT...LOC 0232Z 337DEG 28KT 4001 9708 4017 9649

BOWEN
Special weather statement, Aug 1, 10:18 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1018 PM CDT THU AUG 1 2013

KSZ011-020345-
NEMAHA-
1018 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NEMAHA COUNTY...

THROUGH 1045 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 35 MPH ACROSS PORTIONS OF NEMAHA COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE SENECA...ONEIDA...WOODLAWN AND CORNING.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3986 9579 3977 9579 3973 9586 3963 9602
      3986 9624 3995 9624 3999 9620 4001 9618
      4001 9589
TIME...MOT...LOC 0318Z 320DEG 31KT 3996 9599 3986 9613

BOWEN
Special weather statement, Aug 1, 10:45 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1045 PM CDT THU AUG 1 2013

KSZ010-011-022>024-020430-
JACKSON-MARSHALL-NEMAHA-POTTAWATOMIE-RILEY-
1045 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTH CENTRAL RILEY...
NORTHERN POTTAWATOMIE...SOUTHERN NEMAHA...MARSHALL AND NORTHWESTERN
JACKSON COUNTIES...

THROUGH 1130 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 30 MPH ACROSS PORTIONS OF EXTREME NORTH CENTRAL RILEY...
NORTHERN POTTAWATOMIE...SOUTHERN NEMAHA...MARSHALL AND NORTHWESTERN
JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...
HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE VERMILLION...CENTRALIA...LILLIS...CORNING...
BLAINE...WHEATON...GOFF.. .ONAGA...WESTMORELAND...HAVENSVILLE
AND SOLDIER.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3958 9580 3933 9650 3965 9681 3975 9681
      3995 9625
TIME...MOT...LOC 0344Z 317DEG 27KT 3979 9620 3961 9668

BOWEN
Local storm report, Aug 2, 1:03 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
103 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HEAVY RAIN       2 NE COURTLAND          39.80N 97.88W
08/02/2013  M2.50 INCH       REPUBLIC           KS   TRAINED SPOTTER

            RAINFALL SINCE 11 PM THURSDAY.

&&

JW
Local storm report, Aug 2, 2:40 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
240 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     HEAVY RAIN       CONCORDIA               39.57N 97.66W
08/02/2013  M5.24 INCH       CLOUD              KS   TRAINED SPOTTER

            STORM TOTAL SO FAR...STILL RAINING.

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:33 PM CDTSpecial Weather StatementTOPMarshall42 min
Aug 1, 9:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Washington47 min
Aug 1, 10:18 PM CDTSpecial Weather StatementTOPNemaha27 min
Aug 1, 10:45 PM CDTSpecial Weather StatementTOPMarshall45 min
Aug 2, 1:37 AM CDTAreal Flood AdvisoryTOPClay, Cloud, Republic3 hr
Aug 2, 6:29 AM CDTRiver Flood WarningTOPDickinson52 hr
Aug 2, 7:08 AM CDTAreal Flood WarningTOPClay, Dickinson6 hr
Aug 2, 8:00 AM CDTRiver Flood WarningTOPCloud26 hr
Aug 2, 8:00 AM CDTRiver Flood WarningTOPClay59 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPClay, Cloud8 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPGeary25 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPDickinson25 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPDickinson25 hr
Aug 2, 1:00 PM CDTAreal Flood WarningTOPDickinson4 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.